Alert archive / Nevada / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 7, NWS Elko, NV

July 26, 2010Nye County, Nevada

NWS Elko, NV issued this severe thunderstorm warning at Jul 26, 2010, 4:00 PM PDT for Nye County, Nevada. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 26, 2010, 4:00 PM PDT (23:00 UTC)
Expired
Jul 26, 2010, 4:30 PM PDT
In force
30 min
Issued by
NWS Elko, NV
Area
Storm-based polygon

County Nye County, NV

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 11.0 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2010-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 90 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2010-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
90 J/kg
Mixed-layer CIN
-244 J/kg
Mixed-layer LCL
1990 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:28 AM PDT, 12 hours 32 minutes earlier.

Area forecast discussion, Jul 26, 3:28 AM PDT, 12 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
328 AM PDT MON JUL 26 2010

.SYNOPSIS...ABUNDANT MOISTURE MOVING UP FROM THE SOUTH WILL BRING
A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH WEDNESDAY. DRIER AIR
MOVING IN FROM THE WEST WILL LIMIT THUNDERSTORM ACTIVITY TO
EASTERN NEVADA DURING THE LATTER HALF OF THE WEEK.
&&

.SHORT TERM...TODAY THROUGH TUESDAY. THE NEXT TWO DAYS ARE SHAPING
UP TO BE VERY ACTIVE. INCREASING MOISTURE COMING UP FROM THE SOUTH
WILL BE ACTED UPON BY 60 TO 70 KT JET COMING OUT OF OFFSHORE UPPER
TROUGH. THIS WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS.
WITH PRECIPITABLE WATER VALUES APPROACHING 1 INCH BY THIS AFTERNOON WILL
SEE LOCALLY HEAVY RAINFALL...BUT WITH STORM MOTION AROUND 15 TO 20
MPH THE THREAT OF FLASH FLOODING WILL BE LOW. DECENT SPEED SHEAR
WILL LEAD TO SOME STRONG STORMS. WITH CLOUD COVER AND SOME COOLER
AIR COMING IN FROM THE WEST HIGH TEMPS TODAY WILL BE 5 TO 10
DEGREES COOLER THAN YESTERDAY.

.LONG TERM...TUESDAY NIGHT THROUGH NEXT SUNDAY. THE LATEST LONG
RANGE MODEL GUIDANCE REMAINS CONSISTENT WITH THE LARGE SCALE PATTERN
FOR THE WESTERN CONUS THROUGH THE PERIOD. A STRONG UPPER LEVEL RIDGE
REMAINS LOCKED IN PLACE JUST EAST OF THE FOUR CORNER STATES WHILE A
WEAK TROUGH OF LOW PRESSURE REMAINS WELL OFF THE WEST COAST. IN
BETWEEN THESE TWO FEATURES...A SOUTHERLY FLOW OF MONSOON MOISTURE
CONTINUES TO LIFT NORTHWARD ALONG THE WESTERN PERIPHERY OF THE RIDGE
WHILE INTERACTING WITH THE RRQ OF A 60+ KT JET ORIENTED FROM
SOUTHWEST TO NORTHEAST ACROSS THE GREAT BASIN. SUBTLE SHORT WAVES
ROTATING THROUGH THE WESTERN PERIPHERY OF THE RIDGE WILL COMBINE
WITH THE UPPER LEVEL JET SUPPORT AND DAYTIME HEATING TO INCREASE
INSTABILITY AND LEAD TO A HIGH LEVEL OF CONFIDENCE FOR SHOWERS/TSTMS
ESPECIALLY OVER THE EASTERN ZONES WEDNESDAY/THURSDAY AFTERNOONS. ON
FRIDAY...THE WEST COAST UPPER TROUGH SHOWS SIGNS OF LIFTING
NORTHWARD WHILE THE RIDGE TRIES TO EXPAND WESTWARD. WITH SOME
INSTABILITY HOLDING ON ACROSS ELKO/WHITE PINE COUNTIES...WILL KEEP
SLIGHT CHANCE/CHANCE POPS GOING THERE FRIDAY AFTERNOON. THE UPPER
FLOW GRADUALLY VEERS TO THE SOUTHWEST AHEAD OF THE WEAK TROUGH
LINGERING ACROSS THE PACIFIC NORTHWEST DURING NEXT WEEKEND. DRIER AIR
WORKS INTO THE WESTERN ZONES...HOWEVER SOME MOISTURE REMAINS FOR AN
ISOLATED SHOWER/THUNDERSTORM THREAT IN THE EASTERN ZONES SATURDAY
AFTERNOON. DRY AIR SHOULD FILTER ACROSS THE ENTIRE CWA ON
SUNDAY.
&&

.AVIATION...SOME SHOWERS/THUNDERSTORMS HAVE AFFECTED THE TERMINAL
LOCATIONS OVERNIGHT. THIS ACTIVITY IS EXPECTED BECOME WIDESPREAD AND
AFFECT ALL LOCATIONS ESPECIALLY AFTER 17Z. ALTHOUGH VFR CONDITIONS
WILL DOMINATE...MVFR CIGS/VSBYS ARE POSSIBLE BENEATH THE HEAVIEST
ACTIVITY ALONG WITH OUTFLOW WIND GUSTS TO 35 MPH.
&&

.FIRE WEATHER...INCREASING MOISTURE FROM THE SOUTH WILL BRING
SCATTERED SHOWERS AND THUNDERSTORMS TODAY. STORMS INITIALLY WILL
BE DRY BUT WILL TRANSITION TO WET AS PRECIPITABLE WATER VALUES
APPROACH 1 INCH BY THIS AFTERNOON. WILL KEEP RED FLAG WARNING UP
BUT WILL MAINLY BE FOR STORMS THIS MORNING AND EARLY AFTERNOON.
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ON TAP FOR TUESDAY.
SOME DRIER AIR WILL BEGIN TO WORK INTO THE WESTERN PORTION OF THE
FIRE DISTRICT ON WEDNESDAY BUT ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS WILL CONTINUE ACROSS EASTERN NEVADA THROUGH THE END
OF THE WEEK.
&&

.LKN WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 6 PM PDT THIS EVENING FOR EXTREME EASTERN
ELKO COUNTY...HUMBOLDT COUNTY...NORTHERN ELKO COUNTY...NORTHERN
LANDER COUNTY AND NORTHERN EUREKA COUNTY...NORTHERN NYE COUNTY...
RUBY MOUNTAINS/EAST HUMBOLDT RANGE...SOUTHERN LANDER COUNTY AND
SOUTHERN EUREKA COUNTY...SOUTHWEST AND SOUTH CENTRAL ELKO
COUNTY...WHITE PINE COUNTY.
&&

91/89/89

In the hours before

Special weather statement, Jul 26, 2:27 PM PDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
227 PM PDT MON JUL 26 2010

NVZ013-037-262215-
NORTHERN NYE COUNTY NV-SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA
COUNTY NV-
227 PM PDT MON JUL 26 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NYE AND EXTREME
SOUTHWESTERN LANDER COUNTIES UNTIL 315 PM PDT...

AT 224 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 14 MILES SOUTH OF GABBS...MOVING NORTHEAST AT 40
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
   GABBS...

LAT...LON 3883 11811 3905 11801 3910 11778 3916 11779
      3922 11771 3894 11723 3852 11776
TIME...MOT...LOC 2127Z 210DEG 35KT 3868 11790

RCM

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 2:27 PM PDTSpecial Weather StatementLKN48 min
Jul 26, 3:12 PM PDTSevere Thunderstorm WarningLKNLander, Nye33 min
Jul 26, 4:17 PM PDTSevere Thunderstorm WarningLKNNye43 min
Jul 26, 4:58 PM PDTSevere Thunderstorm WarningLKNNye32 min

Nearby

Severe Thunderstorm Warnings in Nevada, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.